Side effects

2

Written on Tuesday, September 04, 2007 by Jessica

My post about the no-sleep pill got me thinking about drug side effects. Have you heard the list of side effects associated with erectile dysfunction drugs? After news broke a couple of years ago that blindness was a side effect of Viagra and similar drugs, the commercials started adding, "Contact your doctor immediately if you experience a sudden decrease in vision."

Sudden decrease in vision? (Shall I avoid any jokes related to the idea that perhaps blood is simply rushing to someplace other than the eyes, resulting in an inability to see correctly?)

Eventually some brilliant spin doctor came up with the idea of simply listing "abnormal vision" as a side effect. Abnormal vision? To me, that sounds like, "Well, you might have some blurred vision for awhile, but it's nothing to worry about." It certainly doesn't sound like blindness is a possibility.

It makes you wonder what other horrific side effects are being covered up by relatively innocuous-sounding descriptions.

If you enjoyed this post Subscribe to our feed

2 Comments

  1. Sherri |

    Hmmmm...... I've taken a seemingly normal perscription or two in my time. Maybe that's how I've acquired this pesky, unusually beard like, hair that continues to make it's appearance on my chin.

     
  2. Joanne (That Blue Girl) |

    My favorites are the side effects that make you think, hmmm, do I really want to take this medicine? I think it is a commercial for a sleep aid that says side effects may include diarrhea, cramps, and bloating. I think I'd rather have the sleeplessness.

     

Post a Comment